Alert archive / California / Flash Flood Warnings in 2022
Flash Flood Warning 162, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 12, 2022, 8:00 PM PDT for San Bernardino County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2022, 8:00 PM PDT (03:00 UTC)
- Expired
- Aug 12, 2022, 11:00 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 177 km from the middle of the area, began a volume at 03:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 3.0 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 502 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 1594 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -73 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
884
WGUS55 KVEF 130300
FFWVEF
CAC071-130600-
/O.NEW.KVEF.FF.W.0162.220813T0300Z-220813T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
800 PM PDT Fri Aug 12 2022
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
San Bernardino County in southern California...
* Until 1100 PM PDT.
* At 800 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain along Highway 62 from near Earp to west of Vidal
Junction. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Vidal Junction, Big River and Earp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3408 11477 3416 11481 3420 11481 3426 11432
3417 11426 3417 11429 3414 11432 3413 11435
3412 11437 3411 11442 3408 11444
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CM3 follow-up statements
040
WGUS75 KVEF 130345
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
845 PM PDT Fri Aug 12 2022
CAC071-130600-
/O.CON.KVEF.FF.W.0162.000000T0000Z-220813T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
845 PM PDT Fri Aug 12 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR SAN BERNARDINO COUNTY...
At 845 PM PDT, Doppler radar indicated thunderstorms beginning to
taper off along Highway 62. However, an estimated one inch of rain
has fallen between mile markers 119 and 123 since 745 PM PDT, which
is likely causing flash flooding.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Vidal Junction, Big River and Earp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3408 11477 3416 11481 3420 11481 3426 11432
3417 11426 3417 11429 3414 11432 3413 11435
3412 11437 3411 11442 3408 11444
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CM408
WGUS75 KVEF 130438
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
938 PM PDT Fri Aug 12 2022
CAC071-130600-
/O.CON.KVEF.FF.W.0162.000000T0000Z-220813T0600Z/
/00000.U.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
938 PM PDT Fri Aug 12 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR SAN BERNARDINO COUNTY...
At 938 PM PDT, Doppler radar indicated only light rain falling along
Highway 62 from near Earp to west of Vidal Junction. However,
earlier thunderstorms produced heavy rain along the highway, and
flash flooding may still be ongoing.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Vidal Junction, Big River and Earp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3408 11477 3416 11481 3420 11481 3426 11432
3417 11426 3417 11429 3414 11432 3413 11435
3412 11437 3411 11442 3408 11444
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CM147
WGUS75 KVEF 130555
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
1055 PM PDT Fri Aug 12 2022
CAC071-130605-
/O.EXP.KVEF.FF.W.0162.000000T0000Z-220813T0600Z/
/00000.U.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
1055 PM PDT Fri Aug 12 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING FOR SAN
BERNARDINO COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 100 AM PDT Sunday for portions
of northwest Arizona, southeast California and Nevada.
LAT...LON 3408 11477 3416 11481 3420 11481 3426 11432
3417 11426 3417 11429 3414 11432 3413 11435
3412 11437 3411 11442 3408 11444
$$
MSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 2:35 PM PDT, 5 hours 25 minutes earlier.
Area forecast discussion, Aug 12, 2:35 PM PDT, 5 hours 25 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 235 PM PDT Fri Aug 12 2022 .SYNOPSIS...Moist monsoonal flow will remain in place through next week leading to the potential for thunderstorms with heavy rain over the eastern Mojave Desert and southern Great Basin. Further west across the Sierra and Western Mojave Desert, generally dry weather expected over the weekend with increasing storm chances next week. && .SHORT TERM...through Sunday. Thunderstorms got going a little early today. There was a circulation over Lincoln and northern Clark Counties and a also one lifting up from southwest Arizona in addition to the surface heating and the moist and unstable air mass that remains in place over southern Nevada, northwest Arizona and far southeast California. Boundary interaction will come into play with additional storm development through the late afternoon and early evening. The latest HRRR indicates the potential for thunderstorms converging over the Las Vegas area this afternoon then propagating southward this evening. Storms should dissipate late this evening and overnight then conditions Saturday look quite similar to today, though any storm induced circulations are a wildcard. The Flash Flood Watch was extended through Saturday evening for zones where it is currently in effect. We should see similar thunderstorm development with scattered to numerous slow-moving storms with the potential heavy rain. There is not much change in expectation with storm development through Sunday, so plan on more of the through the weekend. .LONG TERM...Monday through Friday. As we head into next week, the monsoon shows little sign of slowing down with rich moisture locked in place across the Mojave Desert and southern Great Basin. Meanwhile, high pressure builds into the northern Great Basin which could shift the steering flow to a more north or northeasterly direction for a few days, a favorable pattern for thunderstorm complexes moving into the lower deserts. Aside from the daily storm chances, temperatures will remain at or below normal through the period, with the greatest departures from normal across the eastern Mojave Desert where deeper monsoonal moisture will be hanging around. && .AVIATION...For Harry Reid...Scattered thunderstorms are forecast for the area once again this afternoon. The best chances of seeing direct impacts on the field are between 22Z and 02Z, with primary impacts being gusty outflow winds, brief heavy rainfall, and lightning. Outside of thunderstorm activity, light southerly winds and skies FEW-SCT AOA 10kft are expected. Little change in the overall pattern is expected over the weekend keeping the chance of afternoon and evening storms in place through at least Sunday. For the rest of southern Nevada, northwest Arizona and southeast California...Scattered thunderstorms are expected at all TAF sites today with the exception of KBIH. The best chance of seeing storms will be mainly after 22Z and any storms will be capable of producing gusty winds, brief heavy rain and lightning. Outside of thunderstorm activity expect light winds favoring typical diurnal variations and FEW-SCT skies AOA 10kft. Little change in the overall pattern is expected over the weekend maintaining the threat of afternoon and evening storms through at least Sunday. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Adair LONG TERM...Outler AVIATION...Planz For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Aug 12, 2:14 PM PDT, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
214 PM PDT FRI AUG 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM FLASH FLOOD 4 WNW GOLDEN VALLEY 35.26N 114.29W
08/12/2022 MOHAVE AZ COUNTY OFFICIAL
MOHAVE COUNTY ROADS REPORTED THAT NORTH
ESTRELLA ROAD WAS CLOSED DUE TO FLOODING
FROM WEST CHINO DRIVE TO WEST ZUNI DRIVE.
&&
MWLocal storm report, Aug 12, 3:31 PM PDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
331 PM PDT FRI AUG 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM FLASH FLOOD 4 W GOLDEN VALLEY 35.23N 114.28W
08/12/2022 MOHAVE AZ COUNTY OFFICIAL
MOHAVE COUNTY ROADS REPORTED THAT WEST CHINO
DRIVE WAS CLOSED FROM NORTH MILKY WAY ROAD
TO NORTH ESTRELLA ROAD DUE TO FLOODING.
0220 PM FLASH FLOOD 5 SW GOLDEN VALLEY 35.19N 114.29W
08/12/2022 MOHAVE AZ COUNTY OFFICIAL
MOHAVE COUNTY ROADS REPORTED THAT SOUTH
ESTRELLA ROAD WAS CLOSED FROM HIGHWAY 68 TO
WEST SHINARUMP DRIVE DUE TO FLOODING.
0240 PM FLASH FLOOD 6 WSW GOLDEN VALLEY 35.18N 114.31W
08/12/2022 MOHAVE AZ COUNTY OFFICIAL
MOHAVE COUNTY ROADS REPORTED THAT SOUTH EGAR
ROAD FROM WEST ABRIGO DRIVE TO WEST
SHINARUMP DRIVE CLOSED DUE TO FLOODING.
0300 PM FLASH FLOOD 5 SSW GOLDEN VALLEY 35.16N 114.24W
08/12/2022 MOHAVE AZ COUNTY OFFICIAL
MOHAVE COUNTY ROADS REPORTED THAT WEST
SHINARUMP DRIVE IS CLOSED DUE TO FLOODING
FROM SOUTH COLORADO ROAD TO SOUTH EGAR ROAD.
&&
MWLocal storm report, Aug 12, 4:03 PM PDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
403 PM PDT FRI AUG 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FLASH FLOOD 8 W TEMPLE BAR 36.01N 114.47W
08/12/2022 MOHAVE AZ PARK/FOREST SRVC
TEMPLE BAR ACCESS ROAD IS CLOSED DUE TO
FLOODING. THOSE TRYING TO ACCESS LAKE MEAD
VIA THE TEMPLE BAR ACCESS ROAD WILL BE
TURNED AWAY.
0340 PM FLASH FLOOD 7 S GOLDEN VALLEY 35.12N 114.22W
08/12/2022 MOHAVE AZ COUNTY OFFICIAL
MOHAVE COUNTY ROADS REPORTED THAT NORTH
GARNET DRIVE WAS CLOSED FROM WEST SHINARUMP
DRIVE TO WEST NAVAJO ROAD DUE TO FLOODING.
0355 PM FLASH FLOOD 10 ENE OATMAN 35.07N 114.22W
08/12/2022 MOHAVE AZ COUNTY OFFICIAL
MOHAVE COUNTY ROADS REPORTED THAT WEST
OATMAN HIGHWAY WAS CLOSED FROM MILE MARKER
40 TO EAST SILVER CREEK ROAD DUE TO
FLOODING.
&&
MWLocal storm report, Aug 12, 7:29 PM PDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
729 PM PDT FRI AUG 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FLASH FLOOD 18 NW NEEDLES 35.04N 114.83W
08/12/2022 SAN BERNARDINO CA NWS EMPLOYEE
NWS EMPLOYEE REPORTED WATER OVER US-95 NEAR
MILE MARKER 71 IN EASTERN SAN BERNARDINO
COUNTY.
0710 PM FLASH FLOOD 15 ENE HUALAPAI PEAK 35.14N 113.64W
08/12/2022 MOHAVE AZ COUNTY OFFICIAL
MOHAVE COUNTY ROADS REPORTED THAT HACKBERRY
DRIVE WAS CLOSED FROM AUSTIN PEAK TO HIGHWAY
93 DUE TO FLOODING.
&&
MWThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 8:13 PM PDT | Flash Flood Warning | VEF | San Bernardino | 6 hr |
| Aug 12, 9:25 PM PDT | Flash Flood Warning | VEF | San Bernardino | 6 hr |
| Aug 13, 12:55 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Aug 13, 3:43 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Aug 13, 4:47 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
Nearby
Flash Flood Warnings in California, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.